MAUDE Adverse Event Report: ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE

ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE
Model Number SGC0301
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a patient presented with grade mitral regurgitation for a mitraclip procedure.During the procedure, a steerable guide catheter (sgc) was advanced into the left atrium when air was identified at the proximal end of the sgc during negative pressure suction while withdrawing the dilator and guidewire.At this time, the patient experienced a myocardial infraction believed to be caused by a potential air embolism.The sgc was removed from the patient and the procedure was discontinued.The final mr was grade.There were no clinically significant delays were reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
All available information was investigated, and the reported leak (loss of fluid column) was not confirmed via returned device analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation was unable to determine a cause for the reported leak.The reported patient effect of air embolism appears to be related to the reported leak.Air embolism is listed in the instructions for use as a known possible complication associated with the mitraclip procedures.The reported serious injury/illness/impairment was a result of case specific circumstance as no additional intervention or treatment was provided.There is no indication of a product issue with respect to manufacture, design, or labeling.

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23547732
Report Number2135147-2025-06589
Device Sequence Number9327019
Product Code DRA
UDI-Device Identifier08717648216824
UDI-Public(01)08717648216824(17)260401(10)50331R1013
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number50331R1013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/11/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown